Syncope - EGSYS Score
Which patients with syncope should be admitted?
A score >3 is considered the best discriminator for a diagnosis of cardiac syncope with a sensitivity of 95% and a specificity of 61%. This confers a PPV of 33% but a NPV of 99%.
A score >4 has a sensitivity of 32% and a specificity of 99%. This confers a PPV and NPV of 88%.
On follow-up a score >3 over an average of 614 days had a significantly higher mortality. Therefore it is recommended that any patient with a score >3 be admitted to hospital for diagnostic confirmation
- [1]Del Rosso A, Ungar A, Maggi R, Giada F, Petix NR, De Santo T, Menozzi C, Brignole M.: Clinical predictors of cardiac syncope at initial evaluation in patients referred urgently to a general hospital: the EGSYS score.Heart: Official Journal of the British Cardiac Society 2008, 94 (12): 1620-6
Results
Real-time automated computation
A score >3 is considered the best discriminator for a diagnosis of cardiac syncope with a sensitivity of 95% and a specificity of 61%. This confers a PPV of 33% but a NPV of 99%.
A score >4 has a sensitivity of 32% and a specificity of 99%. This confers a PPV and NPV of 88%.
On follow-up a score >3 over an average of 614 days had a significantly higher mortality. Therefore it is recommended that any patient with a score >3 be admitted to hospital for diagnostic confirmation
- [1]Del Rosso A, Ungar A, Maggi R, Giada F, Petix NR, De Santo T, Menozzi C, Brignole M.: Clinical predictors of cardiac syncope at initial evaluation in patients referred urgently to a general hospital: the EGSYS score.Heart: Official Journal of the British Cardiac Society 2008, 94 (12): 1620-6